Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Hospice care. Had stomach cancer. Did it spread to liver? Why did he vomit black liquid?

Hi, my uncle is currently in hospice care. He was diagnosed with stomach cancer two years ago. Last week he was told the cancer had spread to his liver . He is now completly incontinent. He is unable to eat and drinks very little, however is vomiting a lot of black liquid regularly. Can you tell me, is this the final stage of the cancer? When will the doctors start the morphine to put him out of his misery? Thanks.
Asked On : Fri, 28 Sep 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Radiation 's  Response
Hi there, Vomiting black liquid seems most likely as altered blood though bile may be brownish sometimes as well. It looks like he is in final stage of cancer. Morphine is a pain killer and if he is not in pain he is unlikely to be started on it. The perception that morphine is given to put someone out of misery, is rather for pain really. Many patients morphine is given short time and is stopped when pain is relieved. Do speak to your hospice nurse and get a clear picture and usually they explain the situation on day to day basis. Regards
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor